Hallucination after liver transplant - British Liver Trust

British Liver Trust
17,421 members8,854 posts

Hallucination after liver transplant

Hello everyone,

My father had his LT 5 days ago, now he’s hallucinating and shouting he doesn’t recognize us sometimes! Like he live in the past and he calls for people don’t exist !!

I am so worried, I don’t get it !! Is it permanent ?? The doctor still don’t do a thing abut It !! Why is that ?

18 Replies
oldestnewest

I had hallusinations,aweful ones.i didn't see much of my family as they lived miles away. Eventually reality wore in,dreams were vivid too.

3 likes
Reply

Sorry to hear that, I hope you have a healthy life now .

Thank you

Reply

yes thankyou I have.

1 like
Reply

It's the opiates! I was tripping for days following transplant. Awful hallucinations and vivid dreams. It will pass once the painkillers have been reduced or rather the body got used to them.

4 likes
Reply

Thank you for sharing your experiences.

Reply

Same with me KLDN - the Eastenders cast were in my dream (or rather nightmare!)

1 like
Reply

Nothing to worry about. I had horses coming out of the wall and when I closed my eyes I could still see.

As soon as my wife told them about my hallucinations I had my pain control changed. After that the strange visions and vivid frightening dreams stopped completely. Reassuringly, the alternative pain relief worked very well.

I don't remember being warned about the possibility of this happening. Would be interesting to see the other responses to your post.

Jim

3 likes
Reply

Thank you so much for sharing your experience of post Liver Transplantation hallucinations with me , that’s really makes feel relief.

Reply

My hubbie had same problem.even got psych to see him.turned out 2 b reaction

to morphine. So now will not take any. Morphine based meds.

Hope it clears up soon.

2 likes
Reply

Hi Lillies

Nothing unusual at all😁

As you can see from all the other posts. Some good and some bad hallucinations for me. In some I had the longest conversations with my wife I’ve ever had. 😁. Sometimes I’d ask her aftewards if she reallymeant what she had said, and of course she hadn’t a clue what I was talking about 😁. To me though it was real. In fact at thattim I struggled to differentiate real and hallucinations! This went on for weeks. - about 6 at least - until meds were reduced. Sometimes iit would happen on the train to hospital which was embarrassing for my wife because I’d throw my arms abuou if it was a bad one 😁😁😁

Miles

🇧🇧

2 likes
Reply

Hi

I have had seen strange things and very strange dreams that seemed real, it took a few months for the dreams to slow down.

I had never understood out the reason why until your post

David

3 likes
Reply

It's horrible but it won't be forever and is completely normal.

My partner believed he was in a cult and that there were woodland animals surrounding him. He also asked me once why everyone was staring at him (we were the only two people in the room). Lasted about 2 weeks I think, but i think it's usually shorter.

3 likes
Reply

Thank you all for your cooperation, I really appreciate it, I want to tell you that today my father is much better thank god and his hallucinating much better too

Thank you all again ❤️

Reply

Yes, it’s the drugs. I had really strange things happening. I didn’t shout but convinced my family the hospital computers had been hacked and that the CIA were helping. Was sure I’d heard nurses talking about it!

1 like
Reply

At some point I "overheard" the doctors saying they were ready to transplant my liver to some billionaire. They were using me as a vessel to keep the organ alive 🙀.

Nobody mentioned anything about these side effects but a couple of nurses kept talking about having suicidal thoughts 🤔

1 like
Reply

Here in France it’s standard practice to cuff patients to beds for a few hrs after op in case they’re crazy. I was warned about it and family confirmed it!

1 like
Reply

As everyone is saying it is the medication. Obviously post transplant pain medication is quite high to keep you comfortable and it can cause hallucinations. It will settle but the length of time it takes depends on the person. Mention it to the medical team but if they aren’t worried I wouldn’t be either. Hope all goes well x

2 likes
Reply

Sorry to hear that , I suffered as well hopefully he will get better in few days prayers are with you

Reply

You may also like...